Missouri, 2010Heavy Rain in Missouri, June 17, 2010
June 17, 2010 · NWS PAH · 1 event in 1 county or zone
A mesoscale convective system over southern Illinois and east central Missouri intensified as it moved southeast through a destabilizing atmosphere. The focus for the convective system was a quasi-stationary front from north central Missouri across the southern tip of Illinois to western Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system over southern Illinois and east central Missouri intensified as it moved southeast through a destabilizing atmosphere. The focus for the convective system was a quasi-stationary front from north central Missouri across the southern tip of Illinois to western Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 17, 7:47 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 17, 7:47 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
847 AM CDT THU JUN 17 2010
.UPDATE...
UPDATED PUBLIC FORECAST DISCUSSION.
&&
.DISCUSSION...
UPDATED POPS/WX/QPF GRIDS FOR ONGOING PRECIP IN WEST KY AND ALSO
FOR AREA OF THUNDERSTORMS AROUND ST. LOUIS MOVING IN OUR
DIRECTION. PRETTY MUCH SCT TO NUMEROUS SHOWERS AND STORMS ONGOING
FROM THE LAKES EASTWARD TO THE EDGE OF THE CWA. MOST INTENSE
STORMS NEAR THE TN BORDER. THERE HAS BEEN SOME ISOLATED
REDEVELOPMENT BEHIND THIS AREA OF ACTIVITY...BUT WHAT BEARS
WATCHING IS THE RAPIDLY INTENSIFYING STORMS SOUTH OF ST. LOUIS.
THEREFORE HAVE UPPED POPS ESPECIALLY IN SOUTHERN IL TO ACCT FOR
THEIR APPROACH. ADJUSTED THE AFTERNOON POPS UP AS WELL. LOOKS LIKE
WE WILL BECOME VERY UNSTABLE BY AFTERNOON...ESPECIALLY ACROSS
SOUTHEAST MISSOURI...AND A GOOD PART OF SOUTHERN ILLINOIS AND WEST
KENTUCKY. WITH THE LOWER DEWPOINTS ACROSS OUR FAR NORTHEASTERN
SECTIONS...MODELS ARE NOT AS ROBUST WITH INSTABILITY PARAMETERS UP
IN THE EVV TRI STATE AREA...SO HAVE LOWEST POPS UP THERE. ALL UPDATED
PRODUCTS ARE OUT.
PREVIOUS DISCUSSION...(ISSUED AT 259 AM) LARGE SCALE FLOW
FORECAST IS FOR WEAK RIDGING OVER THE SOUTHERN CONUS. THE CENTER
OF THE RIDGE SHIFTS FROM THE CENTRAL PLAINS ON SATURDAY TO THE
LOWER OHIO VALLEY BY LATE MONDAY.
IN THE SHORT TERM A WEAK MCV CAN BE SEEN IN IR LOOP OVER SOUTHERN
MISSOURI BROUGHT ABOUT FROM LAST NIGHT/S CONVECTION. THIS IS
REFLECTED AT 500MB WITH A WEAK SHORT WAVE. THESE FEATURES AND WARM
AIR ADVECTION HAVE ALREADY DEVELOPED ISOLATED CONVECTION EARLY
THIS MORNING.
IN THE WEAK FLOW UNDERNEATH THE RIDGE...THIS FEATURE WILL MOVE
ACROSS THE AREA TODAY. BLENDED TPW AND PROFILER DATA SHOWS THE
DEEPER MOISTURE RETURNING TO SOUTHEAST MISSOURI AT THE CURRENT
TIME AND THIS TREND SHOULD CONTINUE OVER THE QUAD STATE AREA
DURING THE NEXT 24 HOURS. INSTABILITY WILL BE QUITE HIGH
TODAY...WITH THIS SPC HAS OUTLOOKED MOST OF THE AREA IN A SLIGHT
RISK WITH DAMAGING WIND GUSTS THE MAIN THREAT.
WITH THE HEAT/HUMIDITY AND SOME ADDITIONAL LIFT PER ABOVE...EXPECT
SCATTERED THUNDERSTORMS TODAY ESPECIALLY OVER SOUTHEAST MISSOURI.
THIS FOCUS AREA LOOKS TO SHIFT MORE INTO INDIANA AND KENTUCKY ON
FRIDAY.
ON SATURDAY...A WEAK FRONT IS EXPECTED TO MOVE SOUTH AND STALL
ALONG THE I-64 CORRIDOR SO WILL HAVE A SMALL CHANCE OF
THUNDERSTORMS IN THAT AREA. THE MAIN QUESTION THEN BECOMES HOW FAR
SOUTH WILL THE BOUNDARY GO. ALL MODELS ARE RATHER AGGRESSIVE AND
PUSH THE FRONT THROUGH BY LATE MONDAY. THE FRONT THEN APPEARS TO
WEAKEN BY TUESDAY WITH THE HEAT AND HUMIDITY RETURNING.
NOT SURE ON THE SOUTHWARD EXTENT OF THE FRONTAL MOVEMENT AT THIS
TIME...BUT THE DISSIPATION SEEMS REASONABLE BASED ON OVERALL UPPER
LEVEL RIDGE FORECAST PER ENSEMBLES.
&&
AVIATION...
CONDITIONS WILL BE PREDOMINANTLY VFR AT ALL AREA FORECAST TERMINALS
THROUGH THE PERIOD. THE FIRST WAVE OF THUNDERSTORMS HAS SHIFTED EAST
OF KCGI AND KPAH...AND SHOULD BE REDUCED TO NOTHING MORE THAN LIGHT
SHOWERS OR SPRINKLES IF IT EVER REACHES KEVV AND KOWB LATER THIS
MORNING. ISOLATED DIURNALLY DRIVEN THUNDERSTORMS ARE POSSIBLE FROM
LATE MORNING THROUGH THE AFTERNOON AT ALL TAF SITES. WINDS WILL BE
LIGHT AND SOUTHERLY AT KCGI AND KPAH...VARIABLE AT KEVV AND KOWB.
.&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 17, 3:53 AM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CDT THU JUN 17 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
453 AM CDT THU JUN 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS
EVENING MAINLY OVER SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND
WESTERN KENTUCKY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
HAZARDS FROM THESE STORMS.
AREAS OF SOUTHEAST MISSOURI THAT DO NOT RECEIVE RAIN TODAY MAY SEE
HEAT INDEX VALUES AROUND 100.
MINOR RIVER FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING ALONG THE I-64 CORRIDOR IN SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA. DAMAGING WINDS WILL BE THE MAIN THREAT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF THE QUAD
STATE DURING THE AFTERNOON AND EVENING.
THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING ACROSS THE NORTHERN AND EASTERN AREAS BOTH SATURDAY AND
SUNDAY. ISOLATED SEVERE STORMS ARE POSSIBLE.
HEAT INDEX VALUES WILL RANGE FROM 97 TO 102 EACH AFTERNOON OVER
MOST OF THE AREA.
MINOR RIVER FLOODING IS EXPECTED ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS MUCH OF
THE AREA AND AGAIN TOMORROW AFTERNOON AND EVENING ALONG THE I-64
CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA.
PS
In the hours before
Special weather statement, Jun 17, 9:41 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1041 AM CDT THU JUN 17 2010
ILZ075-081-082-084>086-088-089-MOZ076-087-171630-
JOHNSON IL-UNION IL-WILLIAMSON IL-SALINE IL-JACKSON IL-FRANKLIN IL-
HAMILTON IL-JEFFERSON IL-CAPE GIRARDEAU MO-PERRY MO-
1041 AM CDT THU JUN 17 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...WESTERN
HAMILTON...FRANKLIN...SOUTHEASTERN JACKSON...NORTHWESTERN SALINE...
WILLIAMSON...UNION AND NORTHERN JOHNSON COUNTIES IN SOUTHERN
ILLINOIS...AND SOUTHEASTERN PERRY AND NORTHERN CAPE GIRARDEAU
COUNTIES IN SOUTHEAST MISSOURI UNTIL 1130 AM CDT...
AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF STRONG WINDS OF 40 TO 45
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 13 MILES
NORTHWEST OF DAISY MISSOURI...TO GRAND TOWER TO CARBONDALE TO INA
ILLINOIS...MOVING SOUTHEAST AT 25 MPH. THE AUTOMATED WEATHER STATION
AT CARBONDALE ILLINOIS REPORTED WINDS OF 42 MPH AT 1028 AM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...BUT ARE NOT LIMITED TO
MARION...BENTON...GOREVILLE...AND ANNA ILLINOIS.
IN ADDITION TO STRONG WINDS...THIS STORM IS PRODUCING FREQUENT
DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL.
Special weather statement, Jun 17, 10:40 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1140 AM CDT THU JUN 17 2010
ILZ088>090-092>094-KYZ003>005-007-MOZ111-112-171745-
UNION IL-JOHNSON-POPE-ALEXANDER-PULASKI-MASSAC-CARLISLE-BALLARD-
MCCRACKEN-LIVINGSTON-SCOTT-MISSISSIPPI-
INCLUDING THE CITIES OF...JONESBORO...VIENNA...GOLCONDA...CAIRO...
MOUND CITY...METROPOLIS...BARDWELL...WICKLIFFE...PADUCAH...
SMITHLAND...SIKESTON...CHARLESTON
1140 AM CDT THU JUN 17 2010
...SIGNIFICANT WEATHER ADVISORY UNTIL 1245 PM CDT...
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS CAPABLE OF STRONG WINDS OF 40 TO 45
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAPE
GIRARDEAU MISSOURI TO VIENNA TO GALATIA ILLINOIS...MOVING
SOUTHEAST AT 30 MPH. THE AUTOMATED WEATHER STATION AT CARBONDALE
ILLINOIS REPORTED WINDS OF 42 MPH AT 1032 AM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...BUT ARE NOT LIMITED TO
CAIRO AND METROPOLIS ILLINOIS...AND PADUCAH AND SMITHLAND IN
KENTUCKY.
IN ADDITION TO STRONG WINDS...THIS STORM IS PRODUCING
FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. RAINFALL
RATES OF UP TO AN INCH PER HOUR ARE POSSIBLE.
Heavy Rain, Mississippi
- When
- June 17, 11:15 AM CST to 12:45 PM CST
- Where
- Mississippi County, Charleston
- Reported by
- Newspaper
- Coordinates
- 36.920, -89.330
Local streets were flooded. A motorist stalled in the floodwaters. The car was pushed out of the water.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 17, 20102 deaths · 28 injured · $300,000 · EF4 · 32 events
- Tornadoes and Flash Flooding in Minnesota, June 17, 20101 death · 15 injured · $50,000 · EF4 · 67 events
- Tornadoes and Hail in North Dakota, June 17, 20101 injured · EF4 · 30 events
- Tornadoes and Hail in Minnesota, June 17, 20102 injured · $331,000 · EF2 · 29 events
- Tornadoes and Hail in Minnesota, June 17, 2010$2.1 million · EF1 · 18 events
- Tornadoes and Flash Flood in North Dakota, June 17, 2010$1.1 million · EF1 · 27 events
- Tornadoes and Hail in Iowa, June 17, 2010$441,000 · EF0 · 46 events
- Flooding in Iowa, June 17 to 28, 2010$1.0 million · 2 events
- Tornado and Damaging Winds in Wisconsin, June 17, 2010$221,000 · EF1 · 8 events
- Hail and Damaging Winds in Georgia, June 17, 2010$636,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Texas, June 17, 2010$425,000 · 1.75 in hail · 12 events
- Flooding in Iowa, June 17 to 30, 2010$550,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234702.